Ohio, 2003Tornado in Ohio, November 12, 2003
November 12, 2003 · NWS PBZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 12, 7:48 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 12, 7:48 PM EST, 12 minutes before
AREA FORECAST DISCUSSION - UPDATE FOR SVR TSTM WATCH
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EST WED NOV 12 2003
UPDATED TO ADD SVR TSTM WATCH FOR WRN PA, 4 COUNTIES IN EAST CENTRAL
OHIO AND 4 COUNTIES IN THE NRN PANHANDLE OF WV TIL 11 PM THIS
EVENING.
.PBZ...
MD...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONE MDZ001.
OH...TORNADO WATCH TIL 1000 PM OHZ039>041-048
TORNADO WATCH TIL 900 PM OHZ057-058-068
SEVERE THUNDERSTORM WATCH TIL 1100 PM OHZ049-050-059-069
WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032
SEVERE THUNDERSTORM WATCH TIL 1100 PM
PAZ007>009-013>016-020>023-029>032.
WV...FLOOD WATCH UNTIL 1000 PM EST WEDNESDAY FOR ZONE WVZ041.
WIND ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041
SEVERE THUNDERSTORM WATCH TIL 1100 PM WVZ001>004.Hazardous weather outlook, Nov 12, 11:49 AM EST, 8 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-1211945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY LATE
AFTERNOON AND EARLY TONIGHT ACROSS THE UPPER OHIO VALLEY. THERE MAY
BE STRONG AND DAMAGING WINDS WITH THESE STORMS ALONG WITH DANGEROUS
LIGHTNING..HAIL AND BRIEF HEAVY DOWNPOURS. TORNADOES MAY EVEN FORM.
A WIND ADVISORY IS IN EFFECT TONIGHT ALSO AS WIND GUSTS TO 50MPH OR
SO ARE POSSIBLE BOTH PRECEDING AND AFTER PASSAGE OF A STRONG COLD
FRONT THAT WILL USHER IN MUCH COLDER WEATHER.
.DAYS TWO THROUGH SEVEN...
ON THURSDAY...A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA.
WINDS CAN GUST TO 50 MPH OR SO.
COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS
ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO
THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS
POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE
CHESTNUT RIDGE AND LAUREL HILL BY THURSDAY LATE DAY.
ADDITIONAL ACCUMULATIONS ARE EXPECTED THURSDAY NIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY OCCUR LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 12, 3:22 PM EST, 4 hours 38 minutes before
OHZ057-058-068-130200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EST WED NOV 12 2003
TORNADO WATCH IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN OHIO...
GUERNSEY MUSKINGUM NOBLE
Special weather statement, Nov 12, 4:47 PM EST, 3 hours 13 minutes before
OHZ039>041-048-130300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EST WED NOV 12 2003
TORNADO WATCH IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN OHIO...
CARROLL COLUMBIANA COSHOCTON TUSCARAWAS
Special weather statement, Nov 12, 6:32 PM EST, 1 hour 28 minutes before
OHZ039>041-048-057-058-068-130015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
632 PM EST WED NOV 12 2003
THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN COSHOCTON COUNTY. THE
THUNDERSTORM WAS WEST OF CONESVILLE AND MOVING NORTHEAST ABOUT 40
MPH. BE ALERT FOR GUSTY WINDS...DANGEROUS LIGHTNING AND VERY HEAVY
RAIN.
A TORNADO WATCH REMAINS IN EFFECT FOR
COSHOCTON...TUSCARAWAS...CARROLL...AND COLUMBIANA COUNTIES UNTIL 1000
PM. A TORNADO WATCH REMAINS IN EFFECT FOR MUSKINGUM...NOBLE...AND
GUERNSEY COUNTIES UNTIL 900 PM.
MORE THUNDERSTORMS WERE LOCATED IN NORTH CENTRAL OHIO AND THEY WERE
MOVING NORTHEAST. BE ALERT THIS EVENING...ANY THUNDERSTORMS THAT DO
FORM COULD CONTAIN TORNADOES OR STRONG WINDS.
STAYED TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL TV AND RADIO
STATIONS FOR LATER INFORMATION ON THESE STORMS.
Special weather statement, Nov 12, 7:14 PM EST, 46 minutes before
OHZ039>041-048-057-058-068-130115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EST WED NOV 12 2003
MORE SHOWERS AND THUNDERSTORMS WERE MOVING TOWARD EAST
CENTRAL...OHIO. ONE ISOLATED THUNDERSTORM WAS OVER SOUTHWEST CARROLL
COUNTY. HOWEVER...MORE STORMS WERE LOCATED IN NORTH CENTRAL OHIO AND
WERE MOVING EAST ABOUT 40 MPH. BE ALERT...SOME OF THESE STORMS COULD
PRODUCE STRONG WINDS AND EVEN TORNADOES.
CURRENTLY...THUNDERSTORMS WILL ENTER COLUMBIANA COUNTY BETWEEN 745 PM
AND 800 PM THIS EVENING.
A TORNADO WATCH REMAINS IN EFFECT FOR
COSHOCTON...TUSCARAWAS...CARROLL... AND COLUMBIANA COUNTIES UNTIL
1000 PM. A TORNADO WATCH REMAINS IN EFFECT FOR
GUERNSEY...MUSKINGUM...AND NOBLE UNTIL 900 PM.
A WATCH MEANS TORNADOES ARE POSSIBLE. IF TORNADOES BECOME CERTAIN
WITH THESE STORMS...WARNINGS WILL BE ISSUED.
Special weather statement, Nov 12, 7:30 PM EST, 30 minutes before
OHZ049-050-059-069-WVZ001>004-PAZ007>009-013>016-020>023-029>032-
130400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EST WED NOV 12 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EST WEDNESDAY
EVENING FOR THE FOLLOWING COUNTIES...
IN OHIO...
BELMONT HARRISON JEFFERSON MONROE
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
CLARION FAYETTE FOREST GREENE
INDIANA JEFFERSON LAWRENCE MERCER
VENANGO WASHINGTON WESTMORELAND
Tornado, Tuscarawas
- When
- November 12, 8:00 PM EST to 8:05 PM EST
- Where
- Tuscarawas County, 6 mi SW of New Philadelphia
- Rating
- F2
- Path length
- 3.5 mi
- Path width
- 175 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $160,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.450, -81.517
An F2 tornado touched down near May Rd just off Route 52 southwest of New Philadelphia. It moved east northeast at 45 mph, damaging several homes along Crooked Run Rd. Several homes had significant damage with roofs taken completely off; some walls were toppled. Several garages and barns suffered significant damage. Few garages completely destroyed. A least one mobile home was knocked off its foundation.Many trees and power lines were downed. Tornado went across Interstate 77 and into New Philadelphia, where 12 homes had scattered damage. Crooked Run Rd had the most significant damage. Path length 3.5 miles; path width 175 yards; maximum winds estimated 120 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, November 12, 20032 deaths · 7 injured · $100,000 · 1 event
- Flash Flooding and Flooding in West Virginia, November 12 to 13, 20031 death · $14 million · 52 kt wind · 14 events
- High Wind and Strong Wind in Wisconsin, November 12 to 13, 20032 deaths · $2,000 · 68 kt wind · 4 events
- Tornadoes and Hail in Ohio, November 12, 20033 injured · $21 million · F2 · 16 events
- High Wind in Iowa, November 12, 20032 injured · $2.6 million · 55 kt wind · 45 events
- High Wind in Michigan, November 12 to 13, 2003$21 million · 76 kt wind · 17 events
- High Wind in Ohio, November 12 to 13, 2003$2.3 million · 52 kt wind · 28 events
- Flash Flooding and Hail in California, November 12, 2003$3.5 million · 0.5 in hail · 5 events
- High Wind in Pennsylvania, November 12 to 13, 2003$800,000 · 63 kt wind · 3 events
- Blizzard and Winter Storm in Michigan, November 12 to 13, 2003$230,000 · 68 kt wind · 26 events
- Flash Flooding and Debris Flows in California, November 12, 2003$320,000 · 10 events
- Tornado and Hail in Michigan, November 12, 2003$100,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336483.